# SDR 2022FA0000319

- Difficulty date: June 24, 2022
- Submitted: June 30, 2022
- Operation: General aviation
- Aircraft: N678D
- Make and model: Cessna 421B
- Aircraft serial: 421B0876
- Aircraft time: 5,478 hours
- Engine: Cont GTSIO520H
- Engine time: 25 hours
- System (JASC): 7420 · Ignition Harness (Distribution)
- Part: None
- Part number: M1945
- Condition: Failed
- Location: Rh Mag, Bottom #
- Part time: 25 hours, 20 cycles
- Component: Ignition Lead, Champion
- Component part number: M1945
- Stage of operation: CR
- How discovered: V
- Nature of condition: R, O
- Precautionary procedure: K

## Discrepancy

CRUISE FLIGHT FL 240,  25 HRS SINCE NEW CHAMPION IGNITION HARNESS, BLUE LABEL TCM/CAT BENDIX S6LN-1205 MAGNETO, AND CHAMPION RHB32E SPARK PLUGS AT ENGINE OVERHAUL  (25 HRS TTSMOH OF ENGINE). IN CRUISE FLIGHT LOST 5 INCHES OF MP PRESSURE ON NEWLY OVERHAULED RH ENGINE.  IN FLIGHT TROUBLE SHOOTING REVEALED MARKED ENGINE ROUGHNESS WHEN OPERATING ONLY ON RH MAG.  POST FLIGHT INSPECTION REVEALED EVIDENCE OF ARCHING ON BOTTOM CYLINDER #2 IGNITION LEAD AT THE SPARK PLUG.  10X PHOTOS REVEALED CRATERING IN THE SPARK PLUG LEAD INSULATION.  PHOTOS AVAILABLE.  TEARDOWN OF MAG SHOWED NO ANOMALIES,  VISUAL/RESISTANCE CHECK/BOMB TESTING OF ALL SPARK PLUGS WAS NOMINAL.  ONLY FAULT FOUND WAS WITH THE IGNITION LEAD.  OTHER THAN THE OVERHAULER I WAS THE ONLY MECHANIC WHO HAD MANIPULATED THESE SPARK PLUG LEADS.  THEY WERE HANDLED WITH KIT GLOVES.  I BELIEVE THIS WAS A MANUFACTURING DEFECT IN THE CHAMPION IGNITION HARNESS.
